MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85420
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As part of the (b)(6) clinical study being conducted by (b)(6) the following event was reported: on twelve month follow up ct scan, a distal type i endoleak was noted involving the stent.There was loss of the distal seal in the right internal iliac artery.An additional stent was placed inside the original stent in the right internal iliac artery.
 
Additional Manufacturer Narrative
Engineering analysis: the details provided indicate that a type i endoleak had been detected within an icast covered stent upon the 12 month follow up with the patient.The icast covered stent product (b)(6).Upon further correspondence with the clinical trial manager, the question was asked "how much of the icast stent was within the distal fixation site (20-30mm is preferred)".Response: "very minimal seal within the internal iliac artery (iia), ~3mm before start of common iliac artery aneurysm (ciaa) which extended below the common iliac artery (cia) into the iia" according to the product specialist report of the initial implant procedure, all junction points were ballooned with a coda balloon, but there is no mention of post-dilation of the icast stent itself.There are multiple images that indicate that the icast performed as intended.The icast covered stent used in the case was a 10mm x 38mm stent that foreshortens to a length of 31mm as specified on the product label.The length of the stent is very important in cases that require stents to overlap, especially when used in conjunction with an aneurysmal lesion as in this case.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atrium's final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.· ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).· manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing related to the stent.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: in a type i endoleak, there is poor opposition between one of the attachment sites of a stent-graft and the native aortic or iliac artery wall.The blood can leak through this defect into the aneurysm sac.A type i endoleak can be seen immediately after stent graft deployment because of incomplete dilation of the stent-graft, aortic tortuosity, or steep aortic angulation.Later development of a type i endoleak may be related to changes in the configuration of the aorta as the aneurysm sac shrinks.If blood leaks into the aneurysmal sac it would add increased pressure or stress on the already weakened aneurysm wall.The larger the aneurysm becomes, the greater the risk of rupture.Vigilant monitoring of the stent graft and aneurysm is required post procedure in order to discover such an issue.Because an aneurysm may continue to increase in size, along with progressive weakening of the artery wall, re-intervention may be needed.Preventing rupture of an aneurysm is one of the goals of therapy.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5647934
Report Number1219977-2016-00091
Device Sequence Number19052581
Product Code JCT
UDI-Device Identifier00650862854206
UDI-Public00650862854206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model Number85420
Device Catalogue Number85420
Device Lot Number219963
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2016
Supplement Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;